Alert archive / Texas / Special Weather Statements in 2014
Special Weather Statement, NWS Amarillo, TX
NWS Amarillo, TX issued this special weather statement at Aug 8, 2014, 4:13 PM CDT for Armstrong County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2014, 4:13 PM CDT (21:13 UTC)
- Expired
- Aug 8, 2014, 5:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Amarillo, TX
County Armstrong County, TX
The radar
The Amarillo radar (KAMA), 15 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.2 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 249 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 1528 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
140 WWUS84 KAMA 082113 SPSAMA SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 413 PM CDT FRI AUG 8 2014 TXZ012-013-017-018-082200- ARMSTRONG TX-CARSON TX-POTTER TX-RANDALL TX- 413 PM CDT FRI AUG 8 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ARMSTRONG... SOUTHWESTERN CARSON...NORTHEASTERN RANDALL AND SOUTHEASTERN POTTER COUNTIES UNTIL 500 PM CDT... AT 410 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 9 MILES NORTHEAST OF PALO DURO CANYON...OR 12 MILES SOUTHWEST OF CLAUDE...MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... CLAUDE... WASHBURN... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN. LAT...LON 3529 10173 3511 10134 3491 10141 3507 10177 TIME...MOT...LOC 2114Z 235DEG 14KT 3504 10155 $$ JACKSON
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this special weather statement went out at Aug 8, 3:27 PM CDT, 46 minutes earlier.
Area forecast discussion, Aug 8, 3:27 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 327 PM CDT FRI AUG 8 2014 .DISCUSSION... VERY FEW CHANGES WERE MADE TO THE FORECAST. OFF AND ON RAIN CHANCES WILL CONTINUE THROUGH THE NEXT WEEK AS A MID LEVEL MOISTURE PLUME WILL CONTINUE TO RIDE ABOVE A WEAK TO MODERATELY UNSTABLE LOW LEVEL AIRMASS. OVERALL UPR FORCING WILL BE WEAK, BUT IT IS THE GENERAL LACK OF STRONG SUBSIDENCE THAT WILL ALLOW THE OFF AND ON SHOWERS AND STORMS. MED RANGE MODELS CONTINUE TO WAFFLE WRT HANDLING OF A SIGNIFICANT AMOUNT OF MID/UPR ENERGY EXPECTED TO AFFECT THE NOAM UPR AIR PATTERN NEXT WEEK. CHANGES WILL EVENTUALLY BE NEEDED TO NEXT WEEK'S FORECAST, BUT AGAIN IT WILL TAKE BETTER AGREEMENT BEFORE PERIODS OF MORE LIKELY PRECIP CAN BE DETERMINED. ONE THING THAT LOOKS LIKE A GOOD BET IS THAT IT WON'T BE AS HOT NEXT WEEK AS IT WAS FOR MUCH OF THIS WEEK. SIMPSON && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 67 92 67 90 66 / 10 20 20 20 30 BEAVER OK 68 96 68 93 68 / 20 20 20 30 30 BOISE CITY OK 64 93 64 88 63 / 10 20 20 30 30 BORGER TX 69 96 70 93 69 / 20 20 20 30 30 BOYS RANCH TX 68 95 67 92 66 / 10 20 20 30 30 CANYON TX 67 93 66 91 65 / 10 20 20 20 20 CLARENDON TX 70 94 70 93 69 / 20 20 20 20 20 DALHART TX 64 93 64 89 63 / 10 20 20 30 30 GUYMON OK 66 96 67 91 66 / 20 20 20 30 30 HEREFORD TX 66 92 65 89 64 / 10 20 20 20 20 LIPSCOMB TX 70 96 69 93 68 / 20 20 20 30 30 PAMPA TX 67 93 68 92 67 / 20 20 20 30 30 SHAMROCK TX 70 95 71 95 70 / 20 20 20 20 30 WELLINGTON TX 72 97 72 98 71 / 20 20 20 20 20 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 14/09
Hazardous weather outlook, Aug 8, 3:28 PM CDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 328 PM CDT FRI AUG 8 2014 OKZ001>003-TXZ001>020-091200- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 328 PM CDT FRI AUG 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF THE TEXAS AND OKLAHOMA PANHANDLES TODAY THROUGH TONIGHT. NO WIDESPREAD OR ORGANIZED SEVERE THUNDERSTORMS ARE EXPECTED AT THIS TIME. HOWEVER...A FEW STORMS COULD BECOME STRONG WITH WIND GUSTS TO 55 MPH AND HAIL UP TO THE SIZE OF NICKELS POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS MOST OF THE TEXAS AND OKLAHOMA PANHANDLES SATURDAY THROUGH TUESDAY NIGHT...AND AGAIN ACROSS THE NORTHWEST PORTIONS OF THE PANHANDLES WEDNESDAY NIGHT. NO WIDESPREAD OR ORGANIZED SEVERE THUNDERSTORMS ARE EXPECTED AT THIS TIME. HOWEVER...A FEW STORMS COULD BECOME STRONG WITH WIND GUSTS UP TO 55 MPH AND HAIL UP TO THE SIZE OF NICKELS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Aug 8, 3:19 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
319 PM CDT FRI AUG 8 2014
TXZ012-017-082045-
POTTER TX-RANDALL TX-
319 PM CDT FRI AUG 8 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RANDALL AND
SOUTHEASTERN POTTER COUNTIES UNTIL 345 PM CDT...
AT 318 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES NORTHEAST OF LAKE TANGLEWOOD...OR 9 MILES
SOUTHEAST OF AMARILLO...MOVING NORTHEAST AT 15 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHEASTERN RANDALL AND SOUTHEASTERN POTTER
COUNTIES.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 73 AND 83.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3510 10187 3530 10173 3529 10162 3508 10162
3500 10165
TIME...MOT...LOC 2020Z 214DEG 14KT 3510 10173
JACKSONSpecial weather statement, Aug 8, 3:41 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
341 PM CDT FRI AUG 8 2014
TXZ012-013-017-018-082130-
ARMSTRONG TX-CARSON TX-POTTER TX-RANDALL TX-
341 PM CDT FRI AUG 8 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ARMSTRONG...
SOUTHWESTERN CARSON...NORTHEASTERN RANDALL AND SOUTHEASTERN POTTER
COUNTIES UNTIL 430 PM CDT...
AT 339 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR WASHBURN...OR 13 MILES EAST OF AMARILLO...
MOVING NORTHEAST AT 15 MPH.
HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
PANTEX...
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 78 AND 96.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.
LAT...LON 3534 10178 3535 10146 3521 10139 3511 10162
3523 10178
TIME...MOT...LOC 2041Z 223DEG 14KT 3517 10159
JACKSONSpecial weather statement, Aug 8, 4:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 413 PM CDT FRI AUG 8 2014 TXZ012-013-017-018-082200- ARMSTRONG TX-CARSON TX-POTTER TX-RANDALL TX- 413 PM CDT FRI AUG 8 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ARMSTRONG... SOUTHWESTERN CARSON...NORTHEASTERN RANDALL AND SOUTHEASTERN POTTER COUNTIES UNTIL 500 PM CDT... AT 410 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 9 MILES NORTHEAST OF PALO DURO CANYON...OR 12 MILES SOUTHWEST OF CLAUDE...MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... CLAUDE... WASHBURN... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN. LAT...LON 3529 10173 3511 10134 3491 10141 3507 10177 TIME...MOT...LOC 2114Z 235DEG 14KT 3504 10155 JACKSON
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:04 PM CDT | Special Weather Statement | AMA | Sherman | 41 min |
| Aug 7, 7:36 PM CDT | Special Weather Statement | AMA | Sherman | 39 min |
| Aug 7, 8:13 PM CDT | Special Weather Statement | AMA | Hansford, Hutchinson | 47 min |
| Aug 8, 3:19 PM CDT | Special Weather Statement | AMA | Randall | 26 min |
| Aug 8, 3:41 PM CDT | Special Weather Statement | AMA | Carson | 49 min |
| Aug 8, 3:49 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Potter | 41 min |
| Aug 8, 4:18 PM CDT | Special Weather Statement | AMA | Carson | 42 min |
| Aug 8, 4:28 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson | 37 min |
| Aug 8, 4:31 PM CDT | Areal Flood Advisory | AMA | Armstrong, Carson | 3 hr |
| Aug 8, 4:44 PM CDT | Special Weather Statement | AMA | Deaf Smith | 46 min |
| Aug 8, 4:51 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Hutchinson | 18 min |
| Aug 8, 4:59 PM CDT | Special Weather Statement | AMA | Armstrong | 46 min |
| Aug 8, 5:16 PM CDT | Special Weather Statement | AMA | Randall | 44 min |
| Aug 8, 6:13 PM CDT | Special Weather Statement | AMA | Donley | 47 min |
| Aug 8, 6:16 PM CDT | Severe Thunderstorm Warning | AMA | Donley, Gray | 46 min |
| Aug 8, 6:52 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley | 53 min |
| Aug 7, 8:55 PM CDT | Special Weather Statement | AMA | Texas | 50 min |
| Aug 8, 6:10 PM CDT | Special Weather Statement | AMA | Cimarron | 50 min |
Nearby
Special Weather Statements in Texas, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.